It is currently Fri Aug 18, 2017 10:31 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Wed Aug 20, 2014 11:34 am 
Offline
Average Poster
Average Poster

Joined: Wed Jul 23, 2014 1:47 pm
Posts: 4
I have been on suboxone for 7 years at 16mg and an anti depressant in one form or another for 20 years. In May I stopped the anti depressant, cymbalta because I felt it wasn't working anymore. So I got off that with the docs blessing. It was hell but I did it. Now the suboxone was next up. I started tapering down from 16 mg on June 4. I first got down to 12mg with no problem and then dropped down to 8mg with still no problem until last week. I was at work and I started feeling depersonalized like I was out of touch with reality. Then started the palpitations and numbness. A tingling sensation throughout my whole body. All I could think was this is it I'm dying. I thought I was having a heart attack. So I ended up in the er and had all the tests run on my heart. EKG, X-ray, bloodwork. Everything was normal thank god. But now I have this feeling of dread this non stop fear that lives with me from the time I wake up until the time I go to bed. I have had anxiety issues in the past, but this is borderline debilitating. I am so scared I am going to have another attack or that I am losing my mind. So I went back to doc and he put me back on anti depressant. It is only day 2 on anti depressant and week 5 on 8mg suboxone. I will not drop any lower on the suboxone until this goes away. Not knowing where the panic comes from is the worst feeling because I cannot point out any triggers. The attacks came on while I wasn't even thinking or doing anything remotely stressful. I know now I shouldn't have come off the anti depressant but I was ok for 3 months after taking my last dose. I should also mention I had to quit coffee and cigarettes because any stimulants exacerbate the anxiety to a level I cannot take. Is this severe anxiety normal at 8mg? I see most people don't get these sides until they are at a much lower dose. Anyone with experience in this or any words of encouragement please I need help.


Top
 Profile  
 
PostPosted: Wed Aug 20, 2014 10:13 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hi Matt and welcome to the forum. I'm so sorry you're struggling and I hope we can offer some hope and encouragement.

I do not have any experience with Cymbalta, but I have read that the withdrawals are awful and can last a long time. I can't imagine that a dose of 8mg of suboxone would result in the type of severe panic attacks you describe, but it could be that in combination with the discontinuation of Cymbalta that your last sub taper put you over the edge. If you want to know if the taper of suboxone is the problem I would go back up to 10mg/day. See if you feel an improvement. Because you have started on a new antidepressant it could be hard to tell if any improvement in symptoms is from the increase in sub or the addition of the antidepressant.

I can't give you any definitive answers, but I do understand how debilitating panic attacks are. Will your doctor prescribe any short term benzos like xanax until your symptoms are better? I take xanax upon the onset of a panic attack or when I know conditions are ripe for one. It's definitely not a drug I take daily. Sometimes it helps just to know that I carry the xanax with me. Having it on me prevents the attacks from coming on.

I hope that anything I've said is helpful to you, Matt. It's terrible to feel something hanging over your head that you can't control.

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group